MAUDE Adverse Event Report: COOK INC GUARDIA¿ ACCESS EMBRYO TRANSFER CATHETER; MQF CATHETER, ASSISTED REPRODUCTION

COOK INC GUARDIA¿ ACCESS EMBRYO TRANSFER CATHETER; MQF CATHETER, ASSISTED REPRODUCTION
Model Number N/A
Medical Device Problem Code Contamination (1120)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/26/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown or unavailable.E1: customer phone = (b)(6).E3: customer occupation = unknown.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned or that a death or serious injury occurred; nor is it admission that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
It was reported that the internal wall of a 'guardia access embryo transfer catheter' appeared "dirty" when observed through the microscope prior to an embryo transfer.No pictures are available from the customer for cook to review.No fluid had yet been introduced into the device.The device was not used and a new transfer catheter was used to complete the procedure.As reported, the patient did not experience any adverse effects or require any additional procedures due to this occurrence.
 
Additional Manufacturer Narrative
Investigation evaluation.It was reported that the internal wall of a 'guardia access embryo transfer catheter' appeared "dirty" when observed through the microscope prior to an embryo transfer.No pictures are available from the customer for cook to review.No fluid had yet been introduced into the device.The device was not used and a new transfer catheter was used to complete the procedure.As reported, the patient did not experience any adverse effects or require any additional procedures due to this occurrence.Reviews of the documentation, complaint history, device history record (dhr), instructions for use (ifu), manufacturer¿s instructions (mi), and quality control (qc) procedures were conducted during the investigation.Visual inspection of the returned complaint device was also conducted.One, used, 'guardia access embryo transfer catheter' was returned for investigation.Transfer catheter has what appears to be dried, pinkish, fluid inside near the cannula.Surface defects along the tubing were noted under microscope and a small bubble in the material could be felt by hand.The device was able to be wired with a 0.016" and the wire guide was able to push out the pinkish substance.Unable to determine presence of foreign matter before use.Additionally, a document-based investigation evaluation was performed.A review of the device master record (dmr) concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.A review of the device history record (dhr) found no related non-conformances reported for lot.Nonconformances related to transfer catheter discoloration and surface defects were identified and scrapped prior to distribution.Therefore, it is unlikely this issue affects the entire lot.Review of the incoming inspection results for transfer catheter raw material revealed no issues with the inspection.Additionally, the supplier of the raw material determined the supplied component was built to specification.A complaint history database search showed no other related complaints associated with the failure mode for the complaint device for lot.Cook also reviewed product labeling; the ifu [t_k-j-etc2_rev1; 'embryo transfer catheter'] supplied with the device states the following in consideration of the reported failure mode: 'note: one cell mea tested and passed with 80% or greater blastocyst development within 96 hrs.Usp endotoxin (lal) tested and passed with 20 eu or less per device.' 'how supplied: supplied sterilized by ethylene oxide gas in peel-open packages.Intended for one-time use.Sterile if package is unopened and undamaged.Do not use the product if there is doubt as to whether the product is sterile store in a dark, dry, cool place.Avoid extended exposure to light.Upon removal from the package, inspect the product to ensure no damage has occurred.' per the supplier investigation: there was one transfer catheter returned in opened packaging.A video of the clear tubing under microscope is provided in the notification email.Under microscope, there is an unidentified reddish substance inside of the clear tubing.Review of cook specifications revealed cook does not use any fluids resembling the substance found inside the returned complaint transfer catheter.Cook transfer catheters are 100% wired for occlusions prior to distribution.Nonconformances related to transfer catheter discoloration and surface defects were identified and scrapped prior to distribution.There are no other complaints related to foreign matter associated with the complaint lot number.Additionally, the supplier of the raw material determined the supplied component was built to specification.Based upon the available information and results of the investigation, cook has concluded that the cause for the complaint could not be established.The appropriate personnel have been notified and cook will continue to monitor for similar events.Per the quality engineering risk assessment, no further action is required.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.

Brand Name
GUARDIA¿ ACCESS EMBRYO TRANSFER CATHETER
Common Device Name
MQF CATHETER, ASSISTED REPRODUCTION
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC.
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key17951489
Report Number1820334-2023-01395
Device Sequence Number12403328
Product Code MQF
UDI-Device Identifier00827002347830
UDI-Public(01)00827002347830(17)250315(10)14573830
Combination Product (Y/N)N
PMA/510(K) Number
K173686
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility,Distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/07/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/15/2025
Device Model NumberN/A
Device Catalogue NumberK-JETS-7019
Device Lot Number14573830
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/27/2023
Supplement Date Received by Manufacturer02/19/2024
Initial Report FDA Received Date10/17/2023
Supplement Report FDA Received Date03/07/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/15/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexFemale